Chinese doctors’ skin turns dark after coronavirus recovery
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
Two Chinese doctors who were infected with the coronavirus while treating patients in the epicenter city of Wuhan survived the deadly illness – but their skin turned very dark after they were placed on life support, according to a report.

Dr. Yi Fan and Dr. Hu Weifeng, both 42, were both diagnosed with COVID-19 on Jan. 18 while working at the Wuhan Central Hospital. The gravely ill physicians were taken to the Wuhan Pulmonary Hospital and then transferred twice.

The two men’s changed skin color was attributed to a hormonal imbalance after their livers were damaged by the bug. But one doctor suspected that their skin turned dark due to a specific drug they received at the beginning of their treatment.

Dr. Yi was hooked up to an ECMO (extracorporeal membrane oxygenation) life support machine for 39 days. The machine, which is similar to the heart-lung bypass machine used in open-heart surgery, pumps and oxygenates a patient’s blood outside the body.

Dr. Hu has been bedridden for 99 days and is still very weak after undergoing ECMO therapy from Feb. 7 to March 22. He only regained his ability to speak on April 11, said Li, who added that the doctors’ normal color is expected to return when their liver functions improve.

Yi and Hu both worked with whistleblower Dr. Li Wenliang, who was punished for sounding the alarm over the coronavirus and died of the illness on Feb. 7. Both men are receiving mental health support as a result of their traumatic experiences.

Source: https://nypost.com/2020/04/21/chinese-doctors-skin-turns-dark-after-coronavirus-recovery/
Preview
S S and 25 others like this22 shares
Like
Comment
Share
A●●a A●●●●●●r
A●●a A●●●●●●r Physiology
Amiodarone ?
Apr 23, 2020Like3
Dr. N●●●●●●●●n S●●●●●●●●●m
Dr. N●●●●●●●●n S●●●●●●●●●m General Medicine
Amiodarone doesn' t cause this skin change.
May 1, 2020Like